MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 2/10MM; TIBIAL INSERT FIXED

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 2/10MM; TIBIAL INSERT FIXED
Catalog Number 02.07.0210PSF
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs manager on december 13, 2018 4,5 years after primary tkr the insert fixation screw got loose in the joint.It was immediately removed; screw and insert were replaced.Visual inspection of the articular surfaces during surgery can exclude possible damages to the femoral component.The cause for self-unscrewing of the insert fixation screw is unknown: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.Batch review performed on 18 december 2018: lot 120682: (b)(4) items manufactured and released on 01 june 2012.Expiration date: 2017-04-30.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The patient came in due to instability, 4 years and 7 months after primary surgery, caused by the screw backing out of the insert.The torque limiting driver was not used in the primary surgery.The surgeon revised the insert and the surgery was completed successfully.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 2/10MM
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8178707
Report Number3005180920-2018-01013
Device Sequence Number1203832
Product Code JWH
UDI-Device Identifier07630030816482
UDI-Public07630030816482
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2017
Device Catalogue Number02.07.0210PSF
Device Lot Number120682
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2018
Initial Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;